Depression Home > Venlafaxine Overdose
Venlafaxine overdose symptoms may include: increased or slowed heart rate, a spinning sensation, decreased blood pressure, or a coma. There are many different treatment options available, depending on how recent the venlafaxine overdose was. Recent overdoses can be treated with medicines or by "pumping the stomach." Once the antidepressant is absorbed into the system, however, healthcare providers may treat the symptoms that occur as a result of the overdose and monitor the heart and lungs.
Venlafaxine hydrochloride is a prescription medication used to treat depression in adults. It is sold under the brand name Effexor®. It is also available as a generic, sold as Venlafaxine tablets. Finally, there is an extended release form of venlafaxine available as Effexor XR®. There is no generic Effexor XR available.
This article will discuss venlafaxine.
(Click Effexor Overdose for specific information on the other medicines mentioned above.)
As with all medicines, it is possible for a person to overdose on venlafaxine. The effects of a venlafaxine overdose will vary depending on a number of factors, including how much venlafaxine is taken and whether it is taken with any other medicines.
If a person overdoses on venlafaxine, the symptoms can vary. Venlafaxine overdose symptoms may include, but are not limited to:
- Excessive tiredness (somnolence)
- Increased heart rate
- Slowed heart rate
- A decrease in blood pressure
- A spinning sensation (vertigo)
- Liver damage
- Loss of life.